• question-icon

    What causes elevated ALT levels?

default
Posted on Fri, 3 Jun 2016 in General Health
Question: Hi, i had bloods done in december and cholestral was high, repeat bloods done last week and cholestral was fine but ALT was 110
doctor
Answered by Dr. Lilit Baghdasaryan 57 minutes later
Hi,

If you take a medication for cholesterol, then it could cause rise of ALT, but if you don't take any medication, just repeat it in a week, if it comes back high again, then you should done other liver analyses to find out the cause.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan 11 minutes later
Thanks, i dont take any cholestral medication but i did have an ulcer at christmas time and was put on triple therapy ( 2 antibiotics and 1 stomach protector) i stopped the antibiotics after two weeks and was told to remain on stomach protectors (protium) maybe this has caused increase in ALT levels ?
doctor
Answered by Dr. Lilit Baghdasaryan 8 hours later
Brief Answer:
Welcome back

Detailed Answer:
Theoretically any medication can cause rise in liver enzymes, but it is less likely in the case of medication you have taken.
Anyway repeat liver enzyme test in a week, if there is any abnormality again, you should see your doctor and perform other liver tests.
Also, you should know that liver enzymes can be raised from excessive alcohol intake.

Wishing you good health

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lilit Baghdasaryan

Cardiologist

Practicing since :2007

Answered : 1536 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cholesterol

doctor1 MD

hi im 28 mail I taking rexpra 10mg since one year and now i have bed cholesterol serum enzymatic rate 274 .....triglyceride 469.....HDL 32...VLD...

doctor1 MD

I took cypionate twice (1cc each 100mg) but have been reading about all the Ill side effects. From unfertile sperm, testicle shrinkage, and bad...

doctor1 MD

Dear Doctor, I am male and my age is 31. I have an complete medical test by my insurance company this month. I got the following test results....

doctor1 MD

I take Cytomel. Can taking too much elevate calcium levels, liver enzymes, tryglicerides and cholesterol? Just had a recent lab screen and never...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific...

doctor1 MD

My Mother has gone through the medical health check-up.I need your input over the attached reports.

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lilit Baghdasaryan
  • Q - What does borderline right axis deviation and anteroseptal infarct...

  • Q - Should i stop Diltiazem inspite of its side effects?

  • Q - What does my NMR test report mean?

  • Q - Can gout cause high blood pressure?

  • Q - What causes fuzzy feeling in head with high heart rate and low BP?

  • Q - What causes muscle cramps in legs inspite of having metoprolol?

  • Q - Suggest treatment for left atrial enlargement

  • Q - Does myocardial stunning and hibernation cause harm to one's heart?

  • Q - Suggest treatment for high blood pressure with history of heart attack

  • Q - Suggest remedy for pain in chest

backtotop2